Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have neck pain and feeling tightness in neck and hand and leg fingers not strong. Prescribed Nexito. Thyroid issue or any vitamin deficiency?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Hi Doctor,
My brother have neck pain and feeling very tight for neck to turn, leg and hand fingers and musles feeling not strong. He had done a medical check up. His BP - 135/87 Fasting Sugar - 81 After taking glucose -108
Total cholestrol - 170
Bad cholestrol - 140, Good cholestrol - 33
Ecg Normal, Echo - Normal. HB - 15, Kidney Scan - normal, creatine - 1.0
Doctor had given him - Nexito 10. He had taken a medicine yesterday and today he is having lot of issues like no strenght, feel like lying down, body shivering. This is continually happening. What is the issue? What should we do now? We have consulted 2-3 doctors and they all told as per the medical check up he is ok. Is it a thyroid issue or any vitamin deficiency? Please reply us with your feedback/ treatment. Thanks.

Posted Sun, 23 Jun 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

It would be important to get a few more details. Was the onset of the illness acute or gradual? any headache, nausea, or cough? Any notion of recent travel? Has he lost weight lately?

It would be very appropriate to have a more in depth evaluation, not to lose sight of potentially serious conditions. It might necessary to consider malaria which could present as such. A clinical examination of the throat, the chest to exclude any bacterial infections could be appropriate. It could be important to distinguish the neck pain to neck stiffness, especially in a context of shivering. Meningitis, especially at this season, an in case of travel history could easily explain. Recent notion of weight loss, diarrhea, recurrent illness could be indicative of immunodepression and might warrant to do an HIV test and other viral infections.

The clinical scenario you describe, in my opinion, deserves a more in depth evaluation and I am afraid, the drug he is taking, which of course is only for symptomatic treatment (an anti inflammatory treatment), might not be sufficient. Excluding potentially serious disease is my advice.

I suggest you book an appointment with your family physician immediately or take him to the emergency room for another review.

I should be most grateful contributing to your brothers health if need be, so do not hesitate.

Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor